Texas, 2011

Damaging Winds in Texas, July 2, 2011

July 2, 2011 · NWS FWD · 4 events in 3 counties and zones

Summertime isolated to scattered afternoon and evening thunderstorms developed under the influence of an upper level ridge as convective temperatures around 100 degrees were reached. One storm in Anderson County caused wind damage, another storm in Fannin County also caused wind damage, and a small microburst caused isolated wind damage in Collin County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Summertime isolated to scattered afternoon and evening thunderstorms developed under the influence of an upper level ridge as convective temperatures around 100 degrees were reached. One storm in Anderson County caused wind damage, another storm in Fannin County also caused wind damage, and a small microburst caused isolated wind damage in Collin County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 2, 2:51 PM CST, 24 minutes earlier.

Area forecast discussion, Jul 2, 2:51 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT SAT JUL 2 2011

.AVIATION...
CONCERNS....CONVECTION TO THE EAST OF KDFW.

WILL BE UPDATING TAFS TO ADD CB TO CLOUD GROUPS FOR THE METROPLEX
AND KACT TAFS THIS AFTERNOON THROUGH EARLY EVENING. SCATTERED
STRONG PULSE STORMS ARE OCCURRING EAST OF THE METROPLEX AND
ISOLATED ACTIVITY FAR EAST OF KACT.

KGRK RADAR COMPOSITE OCCASIONALLY SHOWING SOMETHING TRYING TO
DEVELOP OVER THE METROPLEX. A STORM OR TWO MIGHT NEAR KDAL AND
KDFW AFTER 21Z...BUT THE ISOLATED NATURE OF THE CONVECTION IS NOT
ENOUGH TO WARRANT IN THESE TAFS. IF CONVECTION NEARS A TAF
SITE...OUTFLOW WINDS COULD REACH 40 TO 45KTS...AND DANGEROUS
CLOUD TO GROUND LIGHTNING WOULD BE LIKELY. 75

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT SAT JUL 2 2011/

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON
ACROSS PARTS OF NORTH TEXAS WITH BEST COVERAGE EAST OF INTERSTATE
35. EXPECT THIS GENERAL TREND TO CONTINUE FOR THE NEXT SEVERAL
DAYS AS NORTH TEXAS REMAINS ON THE PERIPHERY OF UPPER LEVEL RIDGE.
THIS RIDGE IS IN THE PROCESS OF RE-CENTERING OVER THE 4 CORNERS
REGION OF THE US BUT WILL STILL BE SUFFICIENTLY STRONG TO SUPPRESS
MORE WIDESPREAD CONVECTIVE ACTIVITY. THE BEST MOISTURE WILL REMAIN
ACROSS THE EASTERN HALF OF THE CWA THROUGH THE HOLIDAY WEEKEND
INTO EARLY NEXT WEEK ALTHOUGH THERE CONTINUES TO BE A LACK OF ANY
SIGNIFICANT FORCING THROUGH THAT TIME. REMNANT OUTFLOW BOUNDARIES
WILL LIKELY REMAIN A FOCUS FOR NEW CONVECTIVE DEVELOPMENT OVER THE
NEXT FEW DAYS. OTHERWISE...LOW/MID LEVEL WINDS FIELDS WILL REMAIN
WEAK AND WITH AN EASTERLY COMPONENT EXPECT THAT ATMOSPHERE WILL
REMAIN UNCAPPED DURING PEAK HEATING. BY THE LATTER PART OF NEXT
WEEK THERE IS SOME INDICATION THAT THE UPPER RIDGE WILL WEAKEN
A BIT AND THE SOUTHERN PLAINS WILL HAVE SOME RELATIVELY STRONGER
NORTHWEST FLOW ALOFT. THIS MAY MEAN SLIGHTLY BETTER RAIN
CHANCES WITH MOISTURE/INSTABILITY REMAINING IN PLACE. THE LATEST RUN
OF THE ECMWF ACTUALLY MOVES AN UPPER TROF INTO CENTRAL AND SOUTH
TEXAS BY THE END OF THE WEEK...ALTHOUGH IT KEEPS CONVECTIVE
ACTIVITY SUPPRESSED ACROSS NORTH TEXAS. EITHER WAY IT LOOKS LIKE
IT WILL REMAIN HOT AND DRY OUTSIDE OF A FEW SCATTERED AFTERNOON
STORMS INTO NEXT WEEK.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78 100  78 100  77 /  10   5   5   5   5
WACO, TX              77 101  76 102  75 /  10  10  10  10  10
PARIS, TX             75  97  73  98  74 /  10   5   5  10  10
DENTON, TX            77 100  74 100  76 /  10   5   5   5   5
MCKINNEY, TX          75  99  73  98  74 /  10   5   5  10  10
DALLAS, TX            79 100  77 100  77 /  10   5   5   5   5
TERRELL, TX           75  99  74  99  74 /  10   5   5  10  10
CORSICANA, TX         76 100  74  98  75 /  10  10  10  10  10
TEMPLE, TX            77 100  73 101  73 /  10  10  10  10  10
MINERAL WELLS, TX     76 102  74 103  73 /  10   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/
Hazardous weather outlook, Jul 2, 2:37 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SAT JUL 2 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
337 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF THE I-35
CORRIDOR THIS AFTERNOON THROUGH MID EVENING. ANY STORM THAT
DEVELOPS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
HOLIDAY WEEKEND....MAINLY EAST OF I-35.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING IN AREAS EAST OF I-35.

In the hours before

Special weather statement, Jul 2, 1:50 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SAT JUL 2 2011

TXZ122-022015-
VAN ZANDT TX-
250 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  VAN ZANDT COUNTY

AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG THUNDERSTORMS ABOUT 10 MILES EAST OF CANTON...MOVING WEST AT
15 MPH. IN ADDITION...ANOTHER STRONG STORM WAS LOCATED OVER WILLS
POINT.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...VAN...AND WILLS
POINT.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3236 9608 3284 9608 3284 9594 3281 9592
      3277 9585 3278 9579 3273 9567 3271 9566
      3272 9565 3269 9559 3235 9559
TIME...MOT...LOC 1949Z 104DEG 12KT 3253 9567

82/JLD
Special weather statement, Jul 2, 2:18 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT SAT JUL 2 2011

TXZ122-022115-
VAN ZANDT TX-
318 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  VAN ZANDT COUNTY

AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS STRETCHING FROM CANTON TO VAN...MOVING WEST AT
15 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED AROUND THE
WILLS POINT AREA.

CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...GRAND
SALINE...VAN...AND WILLS POINT.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3235 9546 3236 9607 3284 9608 3270 9559
      3248 9560
TIME...MOT...LOC 2016Z 104DEG 12KT 3250 9575

82/JLD
Special weather statement, Jul 2, 2:45 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT JUL 2 2011

TXZ148-022115-
ANDERSON TX-
345 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ANDERSON COUNTY

AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF PALESTINE...MOVING WEST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE PERT...ELMTOWN...AND BRUSHY
CREEK.

HALF INCH SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM
THIS STORM.

LAT...LON 3170 9584 3202 9591 3208 9544 3200 9543
      3200 9544 3195 9544 3194 9542 3190 9542
      3185 9544 3184 9541 3178 9541
TIME...MOT...LOC 2045Z 089DEG 5KT 3192 9564

82/JLD

The radar

The Dallas/Ft Worth radar (KFWS), 169 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Anderson

When
July 2, 3:15 PM CST
Where
Anderson County, 2.57 mi SSW of Brushy Creek
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.914, -95.681

Fourteen inch diameter trees were knocked down 2 miles north of Concord Church along County Road 404.

Thunderstorm Wind, Anderson

When
July 2, 3:39 PM CST
Where
Anderson County, 1.76 mi W of Tennessee Colony
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
31.830, -95.880

The roof was blown off a manufactured home west of Tennessee Colony.

Thunderstorm Wind, Fannin

When
July 2, 3:40 PM CST
Where
Fannin County, Honey Grove
Measured
56 kt (64 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
33.580, -95.920

Trees up to 12 inches in diameter were knocked down in Honey Grove. Two of these trees fell on homes. Power lines were also knocked down.

Thunderstorm Wind, Collin

When
July 2, 5:00 PM CST
Where
Collin County, 2.87 mi NE of Farmersville
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
33.199, -96.334

A microburst caused damage to two barns and a manufactured home at County Roads 2194 and 1025 north of Farmersville. The roofs of both barns were torn off and the metal covering of the roof of the manufactured home was peeled back. One of the barns had a tin metal roof and the tin was twisted around a pole. The other barn had a plywood roof with shingles. In addition, a power pole was leaning on the property.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327169, 327179, 327185, 327228.